Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Got wisdom teeth pulled out, took hydrocodone.Had swollen eyes. Switched to Benadryl. Having red spots on skin. Advice?

Hello last week I had my wisdom tooth pulled out and my dentist prescribed that I take hydrocodone for pain relief. Sunday was the last time I took the drug monday morning I woke up with a little swelling on both of my eyes but later on in the day the swelling stoped and went away. Tuesday morning I wake up and find my eyes swollen shut. I headed to my local pharmacy and told the pharmacist my story and he advised that I take benadryl . I took the benadryl and the swelling seem to have gone down. Now wednesday comes and my eyes seem to look better but for some odd reason my skin began to develop some red spots that are itchy.I continue to take the benadryl and the red spots seem to have disappear slowly. Now today this morning I wake up and find red spots on my face and almost all over my body. What should I do now?
Fri, 9 Nov 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Internal Medicine Specialist 's  Response
It sounds like you are having an allergic reaction. It is possible that this may be to the hydrocodone you were taking for pain or possibly to an another recent medication such as anesthestic or pain medicine given prior to your tooth being pulled out. The antihistamine benadryl will work to decrease the allergic reaction. Since you have also developed a rash you may want to consider treatment with a stronger antiinflammatory medication such as a steroid pill for a short course or a steroid cream. Continue the the Benadryl. The reaction seems to be subsiding but keep a close eye on it. Wishing you good health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hey I got my wisdom teeth out about 7 months ago, everything was fine but I recently developed a very tender gum on my bottom right side an it s...

Recent questions on  Skin rash

doctor1 MD

Doc, I have a serious issue.. I had unprotected sex with my wife for the first time in about 11 months. I've been deployed to Iraq for this time....

doctor1 MD

Hi on the 26th of July I noticed itchy pimple like bumps around my vagina. I saw a doctor on the 30th. She prescribe me Miconazole Nitrate Vaginal...

doctor1 MD

i am a 48 yr old woman currently diagnosed as menopausal. I have these itchy rashes on my abodomen, back and buttocks. They itch for several days,...

doctor1 MD

I am on several medications for an ac joint injury, lately ive been getting severe dry mouth, drinking upto 6 litres a day of water and still...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?